MAUDE Adverse Event Report: ETHICON, INC. MONOCRYL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON, INC. MONOCRYL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number MCP943G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.During the procedure, it was reported by the account contact that during an unknown procedure, the needles kept breaking while trying to stitch a patient.No additional information provided.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records could not be reviewed as the batch/lot number is unknown.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please confirm the number of needles that "kept breaking" during this procedure? 2.Did the needle fracture into separate pieces, or did it detach from the suture? 2.Did the needle fall into the patient? if yes, was the needle piece(s) retrieved during the same procedure? 3.Were x-rays taken to locate the needle piece(s)? 4.What measures were implemented to retrieve the broken piece? 5.Was there any additional tissue damage resulting from the search for the needle piece? 6.Does a fragment of the needle remain in the patient¿s tissue? 7.If yes, was more than half the needle retained in the patient? 8.Is there any plan in place to remove the needle piece in the future? 9.If yes, could you please provide the scheduled date for the removal? 10.In which tissue structure was the broken needle located? 11.What is the surgeon's opinion of the potential consequences for the patient? 12.Please provide the source or title of external person providing answers to follow-up: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.

Brand Name
MONOCRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON, INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
1000 route 202
raritan 08869 0151
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25523002
Report Number2210968-2026-06393
Device Sequence Number10607032
Product Code GAM
UDI-Device Identifier10705031218604
UDI-Public10705031218604
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCP943G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2026
Initial Report FDA Received Date06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown